MAUDE Adverse Event Report: ARTHROCARE CORPORATION SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORPORATION SPEEDSTITCH DEVICE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number OM-7000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection shows the device shaft is detached and loaded with a broken needle.A functional evaluation was not performed since the device is severely damaged and can not be tested.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause was associated with unintended use of the device.Factors that could have contributed to the failure include excessive force.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during a hip procedure, the handle of two (2) speedstitch devices kept breaking off when it was being inserted.The procedure was successfully completed without delay using a back-up device.No other complications were reported.Results of investigation found the device have a broken needle.

Brand Name
SPEEDSTITCH DEVICE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17930705
Report Number3006524618-2023-00389
Device Sequence Number6472337
Product Code GAT
UDI-Device Identifier00817470001402
UDI-Public00817470001402
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOM-7000
Device Lot NumberH107550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2023
Initial Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown